• English 
  • Spanish 

Dynamics of perturbations in disordered chaotic systems

Revista: Physical Review E
Año: 2008   Volumen: 78
Página inicial: 36202   Última página: 36208
Estado: Publicado
En este estado desde: 20 Oct 2008
Archivo PDF: 2008_szendro_pre.pdf
DOI: http://dx.doi.org/10.1103/PhysRevE.78.036202
Autores:
Szendro, I., López, J.M.,

We study the time evolution of perturbations in spatially extended chaotic systems in the presence of quenched disorder. We find that initially random perturbations tend to exponentially localize in space around static pinning centers that are selected by the particular configuration of disorder. The spatiotemporal behavior of typical perturbations ux, t is analyzed in terms of the Hopf-Cole transform hx, tlnux, t. Our analysis shows that the associated surface hx, t self-organizes into a faceted structure with scale-invariant correlations. Scaling analysis of critical roughening exponents reveals that there are three different universality classes for error propagation in disordered chaotic systems that correspond to different symmetries of the underlying disorder. Our conclusions are based on numerical simulations of disordered lattices of coupled chaotic elements and equations for diffusion in random potentials. We propose a phenomenological stochastic field theory that gives some insights on the path for a generalization of these results for a broad class of disordered extended systems exhibiting space-time chaos.

Palabras clave: